Sparsity in sums of squares of polynomials

Masakazu Kojima, Sunyoung Kim, Hayato Waki

Research output: Contribution to journalArticlepeer-review

70 Citations (Scopus)


Representation of a given nonnegative multivariate polynomial in terms of a sum of squares of polynomials has become an essential subject in recent developments of sums of squares optimization and semidefinite programming (SDP) relaxation of polynomial optimization problems. We discuss effective methods to obtain a simpler representation of a "sparse" polynomial as a sum of squares of sparse polynomials by eliminating redundancy.

Original languageEnglish
Pages (from-to)45-62
Number of pages18
JournalMathematical Programming
Issue number1
Publication statusPublished - May 2005
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Software
  • General Mathematics


Dive into the research topics of 'Sparsity in sums of squares of polynomials'. Together they form a unique fingerprint.

Cite this